Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Eye dryness, sensitivity to lights, migraine. Anything else to do?

Good day! Back in 1994 in the Philippines I had Stevens Johnson s Syndrome which affected my eyes. Since then I have been suffering from severe eye dryness and over-sensitivity to lights, and this often gives me migraine . I have seen a few optometrists here in Toronto but they have only been recommending to use different kinds of eye drops which only helps for a very short period of time. I have never been referred to an opthalmologist . My eyes remain very uncomfortable. Is there anything else that could be done to help me? I would really appreciate an opinion/recommendation from an opthalmologist. Thank you so very much in advance.
Asked On : Fri, 7 Sep 2012
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Ophthalmologist 's  Response
As from the history you had Steven Johnson syndrome in the year 1994. Steven Johnson syndrome occurs as a cross reaction to drugs or following infections.
Steven Johnson syndrome is known to cause dry eye because of cicatrizing conjunctivitis which causes damage to the conjunctival mucus secreting glands.
The main treatment of the condition is by artificial tear eye drops.
Since you also have sensitivity to light you need to be evaluated for different types of dry accordingly. Because not all types of dry eyes require treatment from same type of artificial tear eye drops.
Hence I recommend to you to consult your ophthalmologist for further evaluation and treatment.
Thank you, Have a good day.
Answered: Wed, 7 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor